Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 112, NWS Norman, OK

May 24, 20194 counties in Oklahoma

NWS Norman, OK issued this river flood warning at May 24, 2019, 9:18 AM CDT for 4 counties in Oklahoma. It took effect at May 26, 2019, 5:48 PM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 24, 2019, 9:18 AM CDT (14:18 UTC)
In effect from
May 26, 2019, 5:48 PM CDT
Expired
May 27, 2019, 4:00 PM CDT
In force
22 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Canadian County, OK, Cleveland County, OK, Grady County, OK, McClain County, OK

The radar

The Norman radar (KTLX), 38 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Canadian River near Mustang (TUCO2). The gauge peaked at 9.98 ft at May 26, 2019, 7:00 AM CDT.

actionminormoderate102005/2405/2505/2605/2705/28
Action stage
21 ft
Minor stage
22 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07228940, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 24, 6:34 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 24, 6:34 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
634 AM CDT Fri May 24 2019

.AVIATION...
24/12Z TAFs. Will keep forecast primarily VFR outside of TSRA.
Greatest TSRA coverage expected from around KCSM up to KPNC.
Current activity expected to decrease in coverage and intensity
through the morning and then redevelop/intensify after 20Z. Where
activity is most persistent and widespread will be dependent on
where outflow boundary resides this afternoon. Currently, expected
near the mentioned terminals. Gusty south winds will continue most
areas through the period, with strong wind gusts near storms.

&&

.PREV DISCUSSION... /issued 430 AM CDT Fri May 24 2019/

DISCUSSION...
Slight weakening of mid-upper level flow associated with
neutral/rising heights, and less of a veering profile expected to
reduce overall threat for high end severe weather potential next
few days. However, plenty of low level moisture and instability
will yield organized severe weather from day to day into early
next week. How far east effective outflow from current
thunderstorm activity progresses will have huge impact on
convective development later today. Model guidance divided on
eastward extent of convection, and given strength of mid-level
cap, it may be hard for convection to progress much farther east
than SPS-OKC-SWO line until this evening and tonight with aid of
low level jet. With the potential for additional heavy rain
through the day and into tonight, Flood Watch was expanded
slightly and extended through 12Z Saturday morning.

Possibly more organized late Saturday north and west of CWA, with
evolution of MCS across northern into central Oklahoma late Saturday
night. Again, without much in the way of larger scale forcing,
models are again in disagreement on location and duration of
thunderstorm activity. Pronounced s/wv trough progd to approach the
Southern Plains from northern Mexico Sunday/Sunday night. This
should result in stronger shear and potential for higher end severe,
primarily north and west of the body of Oklahoma.

Main upper low forecast to progress through central portions of
the country Tuesday and expected to bring the potential for more
in the way of significant severe weather to the region. Currently,
most guidance would suggest that this threat would be over the
eastern half of Oklahoma, ahead of dryline/pac cold front, with
drier air and mid-level ridging bring chances of thunderstorms to
an end for a couple of days. This will be short lived as another
western trough develops, influencing frontal boundary to advance
back north over the region and bring thunderstorm chances back by
Friday into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  83  69  83  68 /  30  50  30  40
Hobart OK         80  68  82  66 /  70  60  30  40
Wichita Falls TX  84  69  85  70 /  30  30  20  30
Gage OK           73  62  81  62 /  40  50  40  50
Ponca City OK     82  69  81  68 /  60  60  30  60
Durant OK         86  70  87  70 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ004>018-021-022.

TX...None.
&&

10/11/11
Hazardous weather outlook, May 24, 4:59 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
459 AM CDT Fri May 24 2019

OKZ004>048-050>052-TXZ083>090-251000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
459 AM CDT Fri May 24 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a Slight Risk for severe thunderstorms this afternoon and
evening.

Location...
The risk for severe thunderstorms is across the entire area except
for far southeast Oklahoma.

Timing...
2 PM to 10 PM.

Impacts...
Up to golf ball size hail.
60 to 80 mph winds.
Very low tornado risk.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations this afternoon and evening.

.Heavy Rainfall and Flooding...
Additional rainfall may cause flooding due to saturated soils
across the region and any residual flooding ongoing from rainfall
earlier this week. The highest risk for flooding is across
northern Oklahoma.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
There is a risk for severe thunderstorms on Saturday, Sunday and
Tuesday. On Saturday, the greatest risk for severe thunderstorms
is across northwest Oklahoma. On Sunday, the greatest risk is
across western Oklahoma and adjacent parts of north Texas. The
risk for severe weather will be across much of the area on
Tuesday.

.Heavy Rainfall and Flooding...
Flooding will be a continued risk with any additional rainfall
through at least Tuesday of next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, May 24, 6:33 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 AM CDT Fri May 24 2019

OKZ015>017-241200-
Dewey OK-Custer OK-Blaine OK-
633 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey...northeastern
Custer and southern Blaine Counties Until 700 AM CDT...

AT 630 AM CDT, a strong thunderstorm was located 6 miles southeast of
Thomas, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

Locations impacted include...
Watonga, Thomas and Fay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3581 9871 3587 9864 3592 9859 3594 9835
      3589 9824 3556 9872 3570 9877
TIME...MOT...LOC 1130Z 223DEG 35KT 3569 9865

Mahale
Special weather statement, May 24, 6:46 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
646 AM CDT Fri May 24 2019

OKZ033-034-241215-
Harmon OK-Greer OK-
646 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR northern Harmon and northwestern
Greer Counties Until 715 AM CDT...

AT 644 AM CDT, a strong thunderstorm was located 4 miles northeast of
Dodson, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

Locations impacted include...
Vinson, Madge and McKnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3487 10000 3503 9979 3505 9977 3504 9966
      3500 9952 3472 9995 3475 10000
TIME...MOT...LOC 1144Z 223DEG 35KT 3482 9996

Mahale
Special weather statement, May 24, 6:56 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
656 AM CDT Fri May 24 2019

OKZ011-012-018-241230-
Major OK-Garfield OK-Kingfisher OK-
656 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield and northwestern Kingfisher Counties Until 730 AM CDT...

AT 653 AM CDT, a strong thunderstorm was located 7 miles southeast of
Ames, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...

Locations impacted include...
Enid, Waukomis, Drummond, Fairmont, Vance Air Force Base, Bison,
North Enid and Lacey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3597 9821 3620 9820 3648 9793 3643 9775
      3634 9766
TIME...MOT...LOC 1153Z 223DEG 35KT 3616 9812

Mahale
Special weather statement, May 24, 7:22 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
722 AM CDT Fri May 24 2019

OKZ011-012-017-018-241300-
Major OK-Garfield OK-Kingfisher OK-Blaine OK-
722 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield...northwestern Kingfisher and northeastern Blaine Counties
Until 800 AM CDT...

AT 722 AM CDT, a strong thunderstorm was located 5 miles east of
Hitchcock, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3583 9821 3594 9840 3634 9812 3619 9785
TIME...MOT...LOC 1222Z 214DEG 35KT 3595 9826

11
Special weather statement, May 24, 7:34 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
734 AM CDT Fri May 24 2019

OKZ017-241300-
Blaine OK-
734 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Blaine County Until 800
AM CDT...

AT 730 AM CDT, a strong thunderstorm was located near Watonga, moving
northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3584 9822 3583 9821 3570 9838 3583 9856
      3594 9839
TIME...MOT...LOC 1230Z 225DEG 28KT 3584 9838

TL
Local storm report, May 24, 8:54 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
854 AM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      PONCA CITY              36.70N 97.08W
05/24/2019                   KAY                OK   LAW ENFORCEMENT

            A FEW CARS STRANDED IN FLOOD WATERS WITH ONGOING RESCUES.
            SEVERAL CITY STREETS CLOSED.

&&

TLINDLEY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:43 PM CDTSpecial Weather StatementOUNEllis32 min
May 23, 8:15 PM CDTSevere Thunderstorm WarningOUNEllis, Harper45 min
May 23, 8:30 PM CDTTornado Warning Tornado observedOUNEllis, Harper45 min
May 23, 9:04 PM CDTTornado Warning Considerable damage threatOUNHarper41 min
May 23, 9:34 PM CDTTornado WarningOUNHarper41 min
May 23, 9:38 PM CDTSevere Thunderstorm WarningOUNEllis, Harper52 min
May 23, 9:43 PM CDTTornado WarningOUNHarper32 min
May 23, 10:11 PM CDTAreal Flood AdvisoryOUNHarper3 hr
May 23, 10:31 PM CDTSevere Thunderstorm WarningOUNHarper, Woods44 min
May 23, 10:42 PM CDTTornado WarningOUNHarper, Woods17 min
May 23, 11:45 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward45 min
May 24, 12:34 AM CDTSpecial Weather StatementOUNEllis, Harper26 min
May 24, 1:04 AM CDTSpecial Weather StatementOUNHarper41 min
May 24, 1:19 AM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward41 min
May 24, 1:58 AM CDTSpecial Weather StatementOUNWoods32 min
May 24, 2:03 AM CDTSpecial Weather StatementOUNEllis, Woodward27 min
May 24, 2:16 AM CDTAreal Flood WarningOUNHarper7 hr
May 24, 2:24 AM CDTSpecial Weather StatementOUNRoger Mills36 min
May 24, 2:27 AM CDTSpecial Weather StatementOUNWoodward33 min
May 24, 2:37 AM CDTAreal Flood WarningOUNEllis, Woodward7 hr
May 24, 2:57 AM CDTSpecial Weather StatementOUNRoger Mills33 min
May 24, 3:23 AM CDTSpecial Weather StatementOUNDewey, Woods, Woodward37 min
May 24, 3:25 AM CDTSpecial Weather StatementOUNAlfalfa35 min
May 24, 4:17 AM CDTSpecial Weather StatementOUNAlfalfa28 min
May 24, 4:39 AM CDTFlood WatchOUNKingfisher, Noble3 days
May 24, 4:57 AM CDTSpecial Weather StatementOUNBlaine33 min
May 24, 5:22 AM CDTSpecial Weather StatementOUNKingfisher38 min
May 24, 5:57 AM CDTSpecial Weather StatementOUNKingfisher33 min
May 24, 6:13 AM CDTSpecial Weather StatementOUNBlaine32 min
May 24, 6:23 AM CDTSpecial Weather StatementOUNCuster37 min
May 24, 6:33 AM CDTSpecial Weather StatementOUNBlaine27 min
May 24, 6:46 AM CDTSpecial Weather StatementOUNHarmon29 min
May 24, 6:54 AM CDTAreal Flood AdvisoryOUNBlaine, Garfield, Kingfisher, Major3 hr
May 24, 6:56 AM CDTSpecial Weather StatementOUNGarfield34 min
May 24, 7:22 AM CDTSpecial Weather StatementOUNKingfisher38 min
May 24, 7:28 AM CDTAreal Flood AdvisoryOUNGarfield, Grant, Kay, Noble3 hr
May 24, 7:34 AM CDTSpecial Weather StatementOUNBlaine26 min
May 24, 7:45 AM CDTFlash Flood WarningOUNGarfield, Kay, Noble3 hr
May 24, 7:53 AM CDTFlash Flood WarningOUNBlaine, Garfield, Kingfisher3 hr
May 24, 8:51 AM CDTAreal Flood AdvisoryOUNKingfisher, Logan, Noble, Payne4 hr
May 24, 9:15 AM CDTRiver Flood WarningOUNBlaine, Caddo, Canadian, Custer4 days
May 24, 9:20 AM CDTRiver Flood WarningOUNCleveland, McClain4 days
May 24, 10:45 AM CDTAreal Flood WarningOUNBlaine, Garfield, Grant, Kay, Kingfisher, Logan and 2 more12 hr
May 24, 11:00 AM CDTFlood WatchOUNCaddo, Canadian, Comanche, Greer, Harmon, Jackson and 6 more65 hr
May 24, 1:17 PM CDTSpecial Weather StatementOUNEllis, Woodward28 min
May 24, 1:32 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward43 min
May 24, 2:05 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward40 min
May 24, 2:13 PM CDTSpecial Weather StatementOUNKingfisher32 min
May 24, 2:27 PM CDTSevere Thunderstorm WarningOUNWoods30 min
May 24, 2:32 PM CDTRiver Flood WarningOUNGrant, Kay5 days
May 24, 2:39 PM CDTRiver Flood WarningOUNBlaine, Kingfisher, Major56 hr
May 24, 2:41 PM CDTRiver Flood WarningOUNLogan, Payne4 days
May 24, 2:47 PM CDTRiver Flood WarningOUNCuster, Washita3 days
May 24, 2:51 PM CDTSpecial Weather StatementOUNRoger Mills24 min
May 24, 2:59 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills46 min
May 24, 3:00 PM CDTRiver Flood WarningOUNBlaine, Canadian3 days
May 24, 3:37 PM CDTSpecial Weather StatementOUNMajor23 min
May 24, 3:40 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward35 min
May 24, 3:45 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Dewey, Major, Woods30 min
May 24, 3:57 PM CDTSpecial Weather StatementOUNDewey33 min
May 24, 4:00 PM CDTSpecial Weather StatementOUNEllis30 min
May 24, 4:02 PM CDTSpecial Weather StatementOUNGrant28 min
May 24, 4:13 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major47 min
May 24, 4:26 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward49 min
May 24, 4:29 PM CDTSpecial Weather StatementOUNDewey31 min
May 24, 4:30 PM CDTAreal Flood AdvisoryOUNAlfalfa, Major60 min
May 24, 4:43 PM CDTSpecial Weather StatementOUNCuster32 min
May 24, 4:46 PM CDTSpecial Weather StatementOUNJackson29 min
May 24, 4:53 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey52 min
May 24, 4:57 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major48 min
May 24, 5:06 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson54 min
May 24, 5:10 PM CDTFlash Flood WarningOUNAlfalfa, Garfield, Grant, Kay, Major, Noble4 hr
May 24, 5:15 PM CDTSpecial Weather StatementOUNKiowa30 min
May 24, 5:20 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer, Dewey, Kingfisher and 1 more4 hr
May 24, 5:20 PM CDTSpecial Weather StatementOUNWashita25 min
May 24, 5:22 PM CDTSevere Thunderstorm WarningOUNKay, Noble38 min
May 24, 5:25 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa, Tillman42 min
May 24, 5:31 PM CDTSpecial Weather StatementOUNWoods29 min
May 24, 5:35 PM CDTFlash Flood WarningOUNBlaine, Custer, Dewey, Major3 hr
May 24, 5:38 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant52 min

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.